Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2013, 11:38 PM CDT for Pittsburg County, Pushmataha County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2013, 11:38 PM CDT (04:38 UTC)
- Expired
- Mar 31, 2013, 12:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 151 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 9:06 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS54 KTSA 310438
SVRTSA
OKC121-127-310545-
/O.NEW.KTSA.SV.W.0045.130331T0438Z-130331T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1138 PM CDT SAT MAR 30 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA...
WESTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 1245 AM CDT
* AT 1134 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHWEST OF MOYERS TO 11 MILES NORTHWEST
OF DUNBAR...MOVING SOUTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STANLEY...DUNBAR...KOSOMA...MOYERS AND SNOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3450 9579 3451 9578 3451 9568 3459 9568
3459 9588 3460 9588 3469 9560 3440 9528
3424 9578
TIME...MOT...LOC 0438Z 323DEG 16KT 3450 9589 3458 9564
$$1 follow-up statement
851
WWUS54 KTSA 310507
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CDT SUN MAR 31 2013
OKC121-127-310545-
/O.CON.KTSA.SV.W.0045.000000T0000Z-130331T0545Z/
PITTSBURG OK-PUSHMATAHA OK-
1207 AM CDT SUN MAR 31 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN PUSHMATAHA AND SOUTHERN PITTSBURG COUNTIES...
AT 1204 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF EUBANKS TO STANLEY...MOVING SOUTHEAST
AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...STANLEY...
DUNBAR...EUBANKS...KOSOMA...MOYERS AND SNOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3450 9579 3451 9578 3451 9568 3459 9568
3459 9588 3464 9555 3440 9528 3424 9578
TIME...MOT...LOC 0507Z 323DEG 16KT 3445 9578 3453 9553
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:18 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 30, 10:18 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1018 PM CDT SAT MAR 30 2013 .DISCUSSION... UPDATED ZONES SENT EARLIER REFLECT ADJUSTMENTS TO POPS BASED ON THE LATEST TRENDS...WHICH IS KEEPING THE HIGHEST POPS ACROSS THE ERN ZONES. FRONT WILL CONTINUE TO PUSH THROUGH THE AREA WITH SCATTERED STRONG/SEVERE STORMS TO CONTINUE INTO THE OVERNIGHT.ADDITIONAL ACTIVITY NOTED ACROSS WRN KS AT THIS TIME....AND WILL LIKELY IMPACT NE OK LATER TONIGHT. HOWEVER...DO NOT THINK SEVERE POTENTIAL WILL BE SIGNIFICANT WITH THAT ACTIVITY. UPDATED ZFP/PFM/AFM ALREADY SENT. CONVECTIVE WATCH #69 REMAINS IN EFFECT UNTIL 4 AM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Mar 30, 9:16 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 916 PM CDT SAT MAR 30 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 916 PM CDT SAT MAR 30 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA ONSET...TONIGHT SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA FAR NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DISCUSSION... A SURFACE FRONT WAS ENTERING NORTHEAST OKLAHOMA THIS EVENING. INCREASED WIND SHEAR ALONG WITH AMPLE INSTABILITY HAS RESULTED IN SEVERE STORMS CAPABLE OF PRODUCING VERY LARGE..DESTRUCTIVE HAIL...ESPECIALLY FOR LOCATIONS ACROSS NORTHEAST OKLAHOMA WHERE SURFACE FORCING HAS BEEN MAXIMIZED. GIVEN THE SHEAR AND STRENGTH OF THE UPDRAFTS IN THE STRONGEST STORMS...TORNADIC POTENTIAL HAS ALSO INCREASED ACROSS EASTERN OKLAHOMA. STORMS WILL CONTINUE TO PUSH AND SOUTHEAST OVERNIGHT AHEAD OF THE SURFACE FRONT...WITH LARGE HAIL REMAINING THE PRIMARY RISK OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FRONTAL BOUNDARY ON SUNDAY...WITH HIGHEST CHANCES SOUTH OF INTERSTATE 40. A STRONGER COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY AFTERNOON...WITH RAIN CHANCES INCREASING FROM NORTH TO SOUTH BEHIND THE BOUNDARY. CONSIDERABLY COOLER WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. A SLOW MOVING UPPER SYSTEM WILL BRING CONTINUED RAIN CHANCES IN THAT TIME FRAME. ONCE THIS SYSTEM CLEARS...TEMPERATURES WILL BEGIN TO REBOUND TOWARDS THE END OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 30, 10:07 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL MAYSVILLE 36.40N 94.60W
03/30/2013 E0.75 INCH BENTON AR EMERGENCY MNGR
&&
SFPLocal storm report, Mar 30, 10:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 W WYANDOTTE 36.79N 94.74W
03/30/2013 E0.88 INCH OTTAWA OK EMERGENCY MNGR
&&
SFPLocal storm report, Mar 30, 10:28 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL FORT GIBSON 35.80N 95.25W
03/30/2013 E1.00 INCH MUSKOGEE OK PUBLIC
HAIL COVERING THE GROUND.
&&
AEJLocal storm report, Mar 30, 11:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL BELLA VISTA 36.43N 94.23W
03/30/2013 E0.88 INCH BENTON AR PUBLIC
DIME TO NICKEL HAIL IN BELLA VISTA.
&&
AEJSpecial weather statement, Mar 30, 11:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT SAT MAR 30 2013
OKZ049-073-310500-
PITTSBURG OK-PUSHMATAHA OK-
1123 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG AND NORTHERN PUSHMATAHA
AT 1124 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST
OF STANLEY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3452 9568 3459 9568 3459 9578 3463 9584
3478 9573 3459 9533 3441 9553
TIME...MOT...LOC 0424Z 302DEG 18KT 3466 9569Local storm report, Mar 30, 11:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL ASHLAND 34.77N 96.07W
03/30/2013 E1.75 INCH PITTSBURG OK PUBLIC
AT HARPER VALLEY ROAD.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:13 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Mar 30, 7:40 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| Mar 30, 7:41 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Mar 30, 7:50 PM CDT | Special Weather Statement | TSA | Mayes | 25 min |
| Mar 30, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 63 min |
| Mar 30, 8:01 PM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| Mar 30, 8:24 PM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| Mar 30, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 52 min |
| Mar 30, 8:45 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 60 min |
| Mar 30, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa, Rogers | 67 min |
| Mar 30, 9:10 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee, Wagoner | 35 min |
| Mar 30, 9:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 56 min |
| Mar 30, 9:21 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Rogers | 54 min |
| Mar 30, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 59 min |
| Mar 30, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 57 min |
| Mar 30, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 56 min |
| Mar 30, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 66 min |
| Mar 30, 10:31 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 44 min |
| Mar 30, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 64 min |
| Mar 30, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 67 min |
| Mar 30, 11:19 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 41 min |
| Mar 30, 11:23 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Mar 30, 11:58 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 62 min |
| Mar 31, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 67 min |
| Mar 31, 3:27 AM CDT | Special Weather Statement | TSA | Osage | 63 min |
| Mar 31, 3:43 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 47 min |
| Mar 31, 4:20 AM CDT | Special Weather Statement | TSA | Craig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more | 55 min |
| Mar 31, 5:13 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Tulsa, Wagoner | 47 min |
| Mar 31, 5:17 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 43 min |
| Mar 31, 5:44 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Mar 31, 5:58 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 47 min |
| Mar 31, 6:35 AM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
| Mar 31, 6:42 AM CDT | Special Weather Statement | TSA | Pushmataha | 63 min |
| Mar 31, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.